Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 11, 2013, 5:07 PM MST for Coconino County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2013, 5:07 PM MST (00:07 UTC)
- Expired
- Sep 11, 2013, 5:30 PM MST
- In force
- 23 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 114 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
711 WUUS55 KFGZ 120007 SVRFGZ AZC005-120030- /O.NEW.KFGZ.SV.W.0039.130912T0007Z-130912T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 507 PM MST WED SEP 11 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 530 PM MST * AT 503 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL COCONINO COUNTY EAST OF WUPATKI NATIONAL MONUMENT... OR 39 MILES NORTHEAST OF FLAGSTAFF...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN COCONINO COUNTY AT 520 PM MST PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3572 11082 3545 11076 3541 11114 3561 11119 TIME...MOT...LOC 0007Z 259DEG 23KT 3554 11104 $$ DB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:30 PM MST, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 11, 2:30 PM MST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST WED SEP 11 2013 .SYNOPSIS...SHOWERS AND STORMS WILL DIMINISH DURING THE EVENING AS LOW PRESSURE SLOWLY MOVES NORTHWARD. OVER THE NEXT SEVERAL DAYS DRIER AIR WILL MOVE OVER THE STATE WITH JUST ENOUGH LINGERING MOISTURE FOR A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. BY SUNDAY AND EARLY NEXT WEEK...DRY WESTERLY FLOW LOOKS TO PUT AN END TO ALL SHOWER ACTIVITY EXCEPT ALONG THE ARIZONA/NEW MEXICO BORDER. && .DISCUSSION...A MID TO UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER SOUTHEAST NEVADA DURING THE AFTERNOON...SLOWLY HEADING NORTHWARD. THROUGH THE DAY DRIER AIR SLOWLY SPREAD ACROSS ARIZONA WITH MUCH LESS STORM AND SHOWER ACTIVITY THAN WAS OBSERVED DURING THE PREVIOUS FEW DAYS. FOR TONIGHT...LOOKS LIKE SHOWER ACTIVITY WILL MOSTLY COME TO AN END BY MIDNIGHT AS DRIER AIR CONTINUES TO SPREAD ACROSS NORTHERN ARIZONA. HOWEVER...ENOUGH MOISTURE WILL LINGER TO CONTINUE WITH A SLIGHT CHANCE OF A STRAY SHOWER. THURSDAY THROUGH SATURDAY...THE FORECAST MODELS CONTINUE TO MOVE THE LOW CIRCULATION FURTHER NORTH AND AWAY FROM ARIZONA. MODELS HAVE SLOWED THIS NORTHWARD PROGRESSION JUST A BIT WITH WEAK CYCLONIC FLOW SAGGING OVER THE AREA INTO SATURDAY. AS A RESULT...LINGERING LOW LEVEL MOISTURE AND DAYTIME HEATING WILL PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE LATE MORNING THROUGH SUNSET TIME FRAME. SUNDAY INTO EARLY NEXT WEEK...MODELS SHOW A DRY WESTERLY FLOW DEVELOPING PUSHING ANY REMAINING MOISTURE EASTWARD TO THE NEW MEXICO LINE. THERE WILL STILL BE A SLIGHT CHANCE OF SHOWERS ALONG THE ARIZONA/NEW MEXICO BORDER. OTHERWISE...MOSTLY CLEAR SKIES AND NEAR NORMAL TEMPERATURES ARE ANTICIPATED. GOOD NEWS FOR THOSE AREAS THAT HAVE BEEN SOAKED OVER THE PAST FEW DAYS. && .AVIATION....FOR THE 00Z PACKAGE...SCATTERED SHRA/TSRA WILL CONTINUE ALONG AND WEST OF A PAGE-FLAGSTAFF-BLACK CANYON CITY LINE THROUGH SUNSET...DECREASING IN COVERAGE THEREAFTER. ISOLATED TO SCATTERED ACTIVITY POSSIBLE EAST OF THIS LINE. BRIEF MVFR CIG/VIS WILL BE ASSOCIATED WITH THE STORM ACTIVITY...OTHERWISE EXPECT PRIMARILY VFR CONDITIONS. THE MOST LIKELY TAF SITE TO SEE PERSISTENT MVFR CONDITIONS THIS AFTERNOON INTO THIS EVENING IS KGCN. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.....MCCOLLUM AVIATION...MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 11, 4:23 AM MST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 423 AM MST WED SEP 11 2013 AZZ004>018-037>040-120700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 423 AM MST WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED BY THIS AFTERNOON FOR AREAS WEST OF A LINE FROM PAGE TO PAYSON WITH SCATTERED STORM COVERAGE ELSEWHERE. THE WEATHER HAZARDS ARE LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOOK FOR DECREASING MOISTURE AND PRECIPITATION COVERAGE ACROSS WESTERN ARIZONA STARTING THURSDAY WITH MOISTURE BEING PUSHED SLOWLY EASTWARD WITH TIME THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RB
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:15 PM MST | Special Weather Statement | FGZ | 30 min | |
| Sep 11, 5:30 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 30 min |
| Sep 11, 5:45 PM MST | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Sep 11, 6:02 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 28 min |
| Sep 11, 8:38 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Sep 12, 2:58 PM MST | Special Weather Statement | FGZ | 32 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.